What is the treatment for radiating abdomen pain?
User rating for this question
I have abdominal pain that got extremely bad after taking morphine. It feels similar to the pain before I had my gallbladder removed but the pain is a lot worse. I took one of my morphine pills thinking it would help lessen the pain so I could sleep. instead the pain intensified to the point I almost went to the ER. The pain did lessen after the morphine wore off but i continue to have a constant achy pain that radiates into my shoulder. The pain is in my upper mid/right abdomen and radiates into my right shoulder.
Posted Mon, 17 Feb 2014 in Medicines and Side Effects
Answered by Dr. Grzegorz Stanko 39 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Similar to gallstones pain is usually caused by bile ducts problem or pancreas inflammation. Morphine is not a good choice if it is about abdominal pain. It is because this medicine causes smooth muscles spasm. So in case of pain caused by kidneys, bile ducts or intestine, morphine makes it even worse. It is necessary for you to have abdominal ultrasound to see bile ducts condition (there can be a stone inside). Pancreas tests, blood work should be also done. To help with the pain, please take a hot bath and try Buscolisine or Metamizole. Hope this will help. Feel free to ask further questions. Regards.